Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Pain in the groin area after Influenza infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1616 Questions
User :   Hello,I'm just getting over day 6 of the influenza. The only medications I'm on is a cough suppressant at the moment which was prescribed by a GP. I've had a fever that has been running between 100.9-105 ever since the beginning episode which has now currently calmed down below 98 degrees. My question is: Ever since my fever has went down i've started to develop aches and and semi painful feelings on my penis. The pain is not persistent but feels like a bruise that has been pushed against. I've examined my groin area and have touched around the area but can not find the area of cause. I can feel it more with sensitive movement but can never locate where it's coming from. Can this be an after effect of the fever and should it be anything i need to worried about?
Doctor :   Hi
User :   hello
Doctor :   Let me read the query.
Doctor :   May I know your age?
User :   27
Doctor :   Do you have similar symptom any where else?
User :   Certain areas around my legs
User :   other area's of my groin
Doctor :   can you specify the areas involved?
User :   around my knees and around my calves
Doctor :   Ok
User :   on the left side of my penis but further up towards the torso where meets my inner thigh
Doctor :   Do you find visible skin changes such as redness/rash associated with the symptoms?
Doctor :   Can you describe the pain that you have?
Doctor :   Do you have any difficulty while walking?
User :   around my legs area all a feeling of weakness
User :   the area around my groin is more like a a mild bruising as is the pain i experience on my penis
Doctor :   Do you find visible skin changes such as redness/rash associated with the symptoms?
User :   No rashes and i'm not sure about my groin area...i can't really tell but what i did notice is that one of my forcyth gland bumps or what ever they're called are a little more red as though it's irritated
User :   no redness or rashes around my legs
Doctor :   Ok
User :   my groin area feels irritated though...similar feeling as if the skin was dry! not sure if that makes a difference
Doctor :   Have you seen a doctor?
Doctor :   Do you have any problem while passing urine?
User :   Was at the GP office last Wednesday and the ER on Monday
User :   Kind of.....but i had alot of trouble about 2-3 weeks ago before i got the flu
Doctor :   I mean have you seen a doctor for your current symptoms?
User :   for the trouble urinating yes
User :   the other symptoms didn't come up until after my docs opt
Doctor :   Do you have the reports of the test done with you?
User :   All the new symptoms started right when my temp went down
User :   No but i know what they are
User :   Nose swab for Influenza - Positive
User :   Strep - Neg
Doctor :   Ok
User :   Ear infection - Neg
Doctor :   Ok
User :   Pneumonia - Neg - Chest X-rays
Doctor :   Ok
User :   Blood didn't show any - Bacteria or any virus
Doctor :   Ok
Doctor :   Have you been tested for the urine problem that you had?
User :   Yes
Doctor :   Do you have those reports?
User :   Well they performed a ct scan on my lower abdominal area
User :   All Negative
User :   Urine test negative
Doctor :   Ok
User :   No sign's of stones
Doctor :   Ok
Doctor :   Can you name the cough syrup that you are on?
User :   Yeah sec
User :   Phenergan with codine 10mg
Doctor :   Ok
Doctor :   Let me explain to you.
User :   I don't have any allergies to med's either
User :   Ok
Doctor :   Sitting from here, without physical examination, it's a hard task to predict what the cause might be.
Doctor :   The symptoms that you describe are non specific and are not correlating to any of the medical conditions described in the literature.
User :   Ok, so suggestion?
Doctor :   The close probability is/are these
Doctor :   1. Your symptoms could be part of the post viral syndromes
User :   ok
Doctor :   2. Could be possibly psychogenic secondary to anxiety and recent stress factors
User :   ok
Doctor :   3. Neuropathies secondary to vitamin deficiencies.
Doctor :   It is difficult to establish the real cause and a diagnose without a physical examination though.
Doctor :   Hence my suggestions/recommendations to you are
Doctor :   1. Report back to your doctor for a physical examination
Doctor :   2. Use over the counter multivitamin capsules - one capsule a day for month
Doctor :   3. Drink plenty of water
User :   ok
Doctor :   4. Use over the counter antiinflammatory drugs such as motrin tablet one tablet if the pain is severe.
Doctor :   4. Improve your diet by adding plenty of fruits and vegetables.
Doctor :   5. Regular and adequate sleep.
User :   Yeah, i've been doing that..i'll continue
Doctor :   Yes, contine with these measures with the vitamin supplements.
User :   I take multi vitamins every day and drink lots of water but maybe the few days i've been sick i haven't had enough water
Doctor :   I do expect your symptoms to improve gradually in few days as you get over the recent infection.
Doctor :   Do report back to your doctor for physical examination if your symptoms persists.
Doctor :   Have you followed what I have suggested?
User :   Yes, i have..Thanks
Doctor :   Do you have any other query?
User :   no, that should be it
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   Thank you! Good Bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor